Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

July 13, 2016Marengo County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 13, 2016, 3:16 PM CDT for Marengo County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2016, 3:16 PM CDT (20:16 UTC)
Expired
Jul 13, 2016, 3:45 PM CDT
In force
29 min
Issued by
NWS Birmingham, AL

County Marengo County, AL

The radar

The Birmingham radar (KBMX), 141 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

829 
WWUS84 KBMX 132016
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED JUL 13 2016
 
ALZ033-039-132045-
PERRY AL-MARENGO AL-
316 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY AND MARENGO
COUNTIES UNTIL 345 PM CDT...

AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CENTRAL MILLS TO NEAR PUTNAM. MOVEMENT WAS
NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINDEN...UNIONTOWN...THOMASTON...SWEET WATER...MYRTLEWOOD...
FAUNSDALE...DAYTON...DIXONS MILL...PIN HOOK...WAYNE...
FREDDIE JONES FIELD...PUTNAM...NANAFALIA...MAGNOLIA...SURGINER...
CHICKASAW STATE PARK...VINELAND...CONSUL...SHAWNEE AND MILLER.

LAT...LON 3215 8804 3217 8801 3223 8801 3230 8798
      3231 8794 3228 8794 3228 8793 3231 8793
      3232 8795 3248 8766 3248 8742 3231 8742
      3231 8747 3227 8747 3226 8752 3213 8752
      3213 8762 3200 8763 3199 8767 3199 8808
TIME...MOT...LOC 2015Z 197DEG 5KT 3235 8749 3197 8802 

$$

89/GSATTERWHITE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:44 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 13, 2:44 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
244 PM CDT WED JUL 13 2016

.DISCUSSION...

Much less coverage of thunderstorms this afternoon as coastal
convection has been moving more eastward than northward. Isolated
convection will continue into the evening hours and mostly
dissipate by 8 or 9 pm. Same set-up on Thursday with slightly
higher rain chances south near sea-breeze activity. A weak short
wave trof will pass to the north of Alabama on Thursday and could
bring slightly better chances of rain for areas north of I-20. A
broad upper trof will dip southward towards the central Gulf Coast
region by Friday and provide central Alabama with its best chance
for rain through the weekend. The models have been indicating a
weakening MCS approaching northwest Alabama early Friday morning.
An outflow boundary from this complex will be the primary focus
for convection on Friday. The upper trof will remain in place
through Saturday and help trigger scattered showers and
thunderstorms, mainly in the afternoon.

By Sunday the upper trof lifts northward as a strong ridge over
the southern Plains States expands eastward. Rain chances will
decrease Sunday through Wednesday due to the upper high, but
Alabama will be on the eastern periphery of the ridge, and the GFS
and ECMWF models show diurnal convection each day, mainly in the
afternoons. Daytime temperatures will also increase with low level
thickness values supporting middle to upper 90s Monday through
Wednesday. Afternoon heat indices could also reach 105 degrees or
higher next week and added a low confidence for heat in the
Hazardous Weather Outlook.

58/rose

&&

.AVIATION...
18Z TAF Discussion.

Only a few reductions in visibility noted early this morning across
our eastern counties. Visibilities quickly improved with daytime
heating and VFR conditions are expected to prevail outside of
SHRA/TSRA activity today which should be generally isolated in
nature and most concentrated south of the I-20/59 corridor. Will
carry VCTS at MGM/TOI from the start of the 18z cycle with a later
time of 21z mentioned elsewhere. Expect some reduction in
visibilities and CIGs overnight and into early Thursday.

05

&&

.FIRE WEATHER...

Temperatures will be near or slightly above normal through the week
with a chance of mainly afternoon thunderstorms each day. Better rain
chances Friday and Saturday as a weak upper trof passes to the
north of Alabama. No fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  94  73  90  71 /  20  20  30  60  40
Anniston    72  93  73  90  72 /  20  20  20  50  40
Birmingham  74  94  75  90  73 /  20  20  30  60  40
Tuscaloosa  74  96  75  91  74 /  10  20  20  60  40
Calera      74  94  73  90  73 /  20  20  20  50  30
Auburn      74  93  74  90  74 /  20  20  20  50  40
Montgomery  74  96  74  93  74 /  20  20  20  50  30
Troy        73  94  73  92  74 /  20  30  20  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 13, 2:08 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT WED JUL 13 2016

ALZ011>015-017>050-142215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
208 PM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DAYTIME TEMPERATURES ARE FORECAST TO CLIMB INTO THE MIDDLE TO
UPPER 90S EARLY NEXT WEEK AS A STRONG HIGH PRESSURE SYSTEM MOVES
CLOSER TO ALABAMA. HEAT INDICES COULD REACH 105 DEGREES OR HIGHER
MONDAY AND TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 11:30 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     4 ESE MCFARLAND MALL    33.14N 87.46W
07/12/2016                   TUSCALOOSA         AL   EMERGENCY MNGR

            ONE TREE DOWN AT LAKE JUDSON RD AND HARGOVE RD. WINDS
            ESTIMATED AT 40-45 MPH.

0300 PM     TSTM WND DMG     16 WNW ASHLAND          33.36N 86.09W
07/12/2016                   TALLADEGA          AL   EMERGENCY MNGR

            TREE DOWN ON TOP OF HOUSE ON 269 IDAHO ROAD

0317 PM     TSTM WND DMG     1 SW LAKE VIEW          33.27N 87.15W
07/12/2016                   TUSCALOOSA         AL   EMERGENCY MNGR

            TWO TREES DOWN. ONE ON SANDY DRIVE AND ONE ON CORA LEE
            CIRCLE. WINDS ESTIMATED AT 40-45 MPH.

0350 PM     TSTM WND DMG     4 WNW ALEXANDER CITY    32.94N 86.00W
07/12/2016                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREE BLOWN DOWN ON POWERLINES AND VEHICLE ALONG ROBINSON
            RD. OCCUPANTS NOT INJURED. WINDS ESTIMATED AT 40MPH

0529 PM     HEAVY RAIN       5 W GADSDEN             34.02N 86.09W
07/12/2016  E0.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            STREET FLOODING ESTIMATED BETWEEN 1.5 AND 2 FEET OF WATER
            ON ROADWAY NEAR INTERSECTION OF U.S. HIGHWAY 431 AND 3RD
            ST. TIME ESTIMATED BY RADAR.

0533 PM     TSTM WND DMG     5 E GADSDEN             34.02N 85.93W
07/12/2016                   ETOWAH             AL   EMERGENCY MNGR

            A FEW SHINGLES BLOWN OFF OF A HOME NEAR GADSDEN. ETOWAH
            COUNTY EMA OFFICE IN GADSDEN REPORTED A PEAK WIND OF 46
            MPH ON THEIR ROOF ANEMOMETER. TIME ESTIMATED BY RADAR.

&&

JH
Local storm report, Jul 13, 12:48 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1248 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     3 W SHORTER             32.40N 85.99W
07/11/2016                   MACON              AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ALONG ROADS HWY80, CR6, MAIN
            ST, CROSS KEYS ROAD, AND RAILROAD AVE

&&

CBAIRD
Special weather statement, Jul 13, 2:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT WED JUL 13 2016

ALZ039-132015-
MARENGO AL-
250 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARENGO COUNTY UNTIL
315 PM CDT...

AT 249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CONSUL...OR 10 MILES SOUTH OF UNIONTOWN. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THOMASTON...DAYTON AND CONSUL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3219 8771 3245 8762 3240 8752 3231 8752
      3231 8747 3227 8747 3227 8750 3226 8752
      3218 8753
TIME...MOT...LOC 1949Z 106DEG 2KT 3229 8755

56
Special weather statement, Jul 13, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED JUL 13 2016

ALZ033-039-132045-
PERRY AL-MARENGO AL-
316 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY AND MARENGO
COUNTIES UNTIL 345 PM CDT...

AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CENTRAL MILLS TO NEAR PUTNAM. MOVEMENT WAS
NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINDEN...UNIONTOWN...THOMASTON...SWEET WATER...MYRTLEWOOD...
FAUNSDALE...DAYTON...DIXONS MILL...PIN HOOK...WAYNE...
FREDDIE JONES FIELD...PUTNAM...NANAFALIA...MAGNOLIA...SURGINER...
CHICKASAW STATE PARK...VINELAND...CONSUL...SHAWNEE AND MILLER.

LAT...LON 3215 8804 3217 8801 3223 8801 3230 8798
      3231 8794 3228 8794 3228 8793 3231 8793
      3232 8795 3248 8766 3248 8742 3231 8742
      3231 8747 3227 8747 3226 8752 3213 8752
      3213 8762 3200 8763 3199 8767 3199 8808
TIME...MOT...LOC 2015Z 197DEG 5KT 3235 8749 3197 8802

89/GSATTERWHITE

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:50 PM CDTSpecial Weather StatementBMXMarengo25 min
Jul 13, 3:48 PM CDTSpecial Weather StatementBMXMarengo27 min
Jul 13, 4:48 PM CDTSpecial Weather StatementBMXSumter27 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.